MAUDE Adverse Event Report: ZIMMER MANUFACTURING B.V. ALL POLY PATELLA CEMENTED 29 MM DIAMETER; PROSTHESIS, KNEE

ZIMMER MANUFACTURING B.V. ALL POLY PATELLA CEMENTED 29 MM DIAMETER; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Hematoma (1884); Pain (1994); Joint Dislocation (2374)
Date of Event 09/18/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Concomitant medical products - associated products : item#:42512600412; articular surface fixed bearing (cps) left 12 mm; lot#: 64556729.Item#:42500005801; femur cemented (ps) narrow left size 5; lot#:64557779.Item#:42532006401;tibia cemented 5 degree stemmed left size c; lot#:64624295.Customer has indicated that the product will not be returned to zimmer biomet for investigation, as it is still implanted.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 3007963827-2020-00265, 3007963827-2020-00267, 3007963827-2020-00268.
 
Event or Problem Description
Patient was revised two days post-initial left tka due to a fall and wound dehiscence.Subluxation of the patella was noted on x-ray.Additionally, disruption of the medial collateral ligament attachment on the tibia occurred.It is unknown what caused patient to fall.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up is being submitted to relay additional information.Updated: b4, b5, g4, g7, h1, h2, h3, h6, and h10 it was reported that a 53-year-old female with left knee osteoarthritis underwent elective primary left total knee arthroplasty.The patient was getting up out of the bed the night of surgery and fell, subsequently hyper flexed left knee, causing subluxation of patella and disruption of prior surgical repairs.Procedural related complications are influenced by the type of surgery, patients pre-existing comorbid state, and perioperative management.The patient had increased bmi of 31.37 and was hours from post tka.On post of day zero, the patient has the highest risk for post procedure complications, such as falls due to the administration of anesthesia, which patient was noted to have spinal anesthesia.Pain medications such as narcotics and other forms of analgesia are normally given in recovery and continued during hospitalization to reduce and control patients post-operative pain.It can be presumed the patient had been given such medications.As anesthesia and pain medications can have multiple side effects causing confusion, dizziness, nausea, alteration in sensation which increases patients risk for a fall.Tka patients are at risk for falls due to the recent procedure itself, with the surgical procedure causing weakness, inability to stand or ambulate without assist or assistive device immediate post op.It was noted fall occurred during the night while in the hospital, patients have a known higher risk of falls at night due to disorientation from waking in unfamiliar place, as well as lighting can impact patients¿ ability to visualize pathway for ambulation.As the reported fall is procedural related event, which led to the adverse outcomes reported, it can be concluded that the fall is unrelated to the devices.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
ALL POLY PATELLA CEMENTED 29 MM DIAMETER
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
MDR Report Key10705131
Report Number0002648920-2020-00467
Device Sequence Number3125268
Product Code JWH
UDI-Device Identifier00889024247628
UDI-Public(01)00889024247628
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K113369
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number42540000029
Device Lot Number64775163
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/25/2020
Supplement Date Received by Manufacturer10/22/2020
Initial Report FDA Received Date10/20/2020
Supplement Report FDA Received Date10/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Weight96